Reply To: Side effects of Adderall giving me a lot of trouble

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Side effects of Adderall giving me a lot of trouble Reply To: Side effects of Adderall giving me a lot of trouble

#138011
tedmonty
Participant

No problem! I’m just glad to help 🙂
It can be rough at first until you figure everything out–it’s a very high-maintenance medication, but it helps so much once it starts working for you.

So as far as the dosing schedule goes…

I’m prescribed 40mg (20mg, twice per day)–and 2 spread out doses doesn’t cover me for the day, and 20mg at once is a bit too high for me (unless I’m very tired).

My body metabolizes the drug so fast I’m lucky to get a few good hours of focus and motivation before it does a u-turn on me.
Once it starts wearing off I’m done… I can’t think straight, I’m de-motivated, headache, anxiety, shakes, etc. for the next few hours. It’s way worse than my “normal” unfocused/unmotivated self.

So what I do is split the 40mg into 3 doses (15mg, 15mg, 10mg) and dose every 2 hours. That seems to keep me level for the majority of the day… I’ve found that even though I take my last dose relatively early, the good effects keep going for much longer (I’m pretty sure this has to do with the added caffeine and CBD I take in the second half of the day, as well.)

Insomnia hasn’t been much of problem (probably because the large dose of Vitamin C flushes everything out near the end of the day.)–Except until recently… the last few weeks I’ve been getting a lot of broken sleep which has been not fun, but I’m pretty sure it’s mostly due to the amount of stress I’m under at the moment. So it’s probably temporary. Last night I slept fine (go figure).

You *could* try waking up an hour or so before you have to, take your first dose, and fall back asleep. You’ll wake up like a Champion and already be ahead of your schedule. Might give you extra time to calm down at the end of the day.
I’ve been doing this lately and it’s been working pretty well (…I’m a VERY slow starter in the mornings, usually).

As for the loss of appetite…

That one you just gotta remember to eat. I feel like SHIT big time if I let myself go too long, even though I’m not hungry at all.

For me, the problem is convenience… I get so focused on what I’m doing, I don’t want to break my flow to go make food (I work from home). It’s a whole process, so I’ve been using protein bars and shakes as a substitute in those situations. They usually do the trick.

Sometimes it’s actually a GOOD IDEA to stop and take a break though… A lot of times I get so motivated and into my work that I don’t want to stop… “Why does my head hurt so much?? Oh yeah, it’s because I’ve been staring at this computer screen for the past 12 hours…time for a break!”

Also, what @nicolekamber said… it’s possible some of your side-effects are due to the manufacturer it’s coming from. Mines “Teva” too, and it does seem to have more mild side-effects than the first couple refills I was on.

There can be a lot of variables, so I it comes down to trial and error and patience. Even with all this I still have occasional days where I’m dealing with shitty side-effects.

Good luck though! Reach out if you need anything!